Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2003, 4:50 PM CDT for Clarke County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 11, 2003, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 128 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 112150 SVRMOB ALC025-112230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 530 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CHILTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILTON BY 500 PM CDT RURAL BY 520 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3178 8812 3166 8798 3187 8768 3191 8785 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT FRI JUL 11 2003 .SHORT TERM...UPPER TROF WILL LIFT TO THE NE OF REGION GRADUALLY THROUGH LATE DAY SATURDAY AS CLAUDETTE CONTINUES MOVG NW AND THEN EVENTUALLY WWD AS UPOSTREAM RIDGE NOSES INTO WRN GLF MEX. SATURDAY SHOULD BE A SLIGHT BIT DRIER THAN TODAY AS HEIGHTS BUILD AND MOISTURE FLUX SHIFTS NEWD W UPPER TROF. RE-ENFORCING SWAVE TO PLUNGE SWD OUT OF PLAINS AND BRING DE-CELERATING SFC FRONT INTO TN VALLEY ON SUNDAY. THIS MAY HELP TO DESTABILIZE LAPSE RATES FARTHER NWD...BUT MORE IMPORTANTLY MAY SEND AN OUTFLOW SWD DURG THE AFTERNOON TO INCREASE INLAND POPS 10-20%. OTHER THAN THAT...LOLVL MOISTURE DEPTH AND MAGN REMAINS UNCHANGED THROUGH PERIOD WITH NO SIGNIFICNT THERMAL CHANGES TO SPEAK OF. MAINLY SEA-BREEZES EACH DAY. WILL STICK VERY CLOSE TO MOS NUMBERS IN CURRENT PACKAGE AS AVN HAS BEEN VERY CONSISTENT. .EXTENDED...WILL MAINTAIN STATUS QUO AS SFC PRESSURES RISE IN RESPONSE TO BERMUDA HIGH BUILDING WWD TUE-THU. AFTER THAT TIME ...11.00 MRF WEAKNESS FORMS IN PRESSURE FIELD TO E OF OUR CWFA AND SFC PRESSURES FALL SLGTLY BUT DEEP LYE MOISTURE REMINAS EAST OF US. SEA-BREEZES SHOULD BE VERY EFFECTIVE EACH DAY AT INITIATING DEEP CONVECTION WITH LINGERING RAIN CHANCES PAST 00Z EACH EVENING. .MARINE AND FIRE...AS CLAUDETTE PASSES S OF US LATE SATURDAY...SWELL WILL LIKELY MOVE NWD AND BRING SEAS UP 1-2 FEET. THIS COVERED WELL IN CURRENT FORECAST PACKAGE...THUS VERY FEW CHANGES. NO FIRE CONCERNS. .PRELIMINARY TEMPS / POPS... MOBILE 73 90 73 88 / 40 40 10 40 PENSACOLA 76 89 75 87 / 30 50 10 50 DESTIN 77 88 76 86 / 40 50 20 30 EVERGREEN 70 91 70 88 / 30 40 10 50 WAYNESBORO 71 91 72 88 / 50 40 20 50 CAMDEN 70 91 70 87 / 50 40 20 50 .MOB... AL...NONE. FL...NONE. MS...NONE. 23/
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 10 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE WITH DIFFERENTIAL HEATING FORCING THE SEABREEZE LATER THIS MORNING AND AFTERNOON. GENERALLY THIS WILL BE SUMMERTIME CONVECTION WITH A LOW RISK OF WIDESPREAD HAZARDOUS WEATHER. A FEW MAY PRODUCE LOCALIZED PONDING. AN ISOLATED WATERSPOUT OR TWO IS ALSO POSSIBLE THIS MORNING OVER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 11, 1:23 PM CDT, 3 hours 27 minutes before
ALZ061>064-MSZ075-076-078-079-112000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 123 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 300 PM CDT... AT 120 PM...NATIONAL WEATHER SERVICE DOPPLER INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE STORMS WILL MOVE EAST-NORTHEAST ACROSS THE REGION THROUGH 300 PM. THE STRONGEST STORMS WILL BE OVER STONE COUNTY OF MISSISSIPPI NEAR BEATRICE THROUGH 200 PM AND WILL MOVE INTO GEORGE COUNTY SOUTHWEST OF BENNDALE AFTER 200 PM. OTHER STRONG STORMS WILL MOVE ACROSS PARTS OF MOBILE COUNTY...ACROSS MOBILE BAY...AND INTO BALDWIN COUNTY THROUGH 300 PM. THE PRIMARY THREATS FROM THESE STORMS WILL BE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. SOME SMALL HAIL IS ALSO POSSIBLE. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING... FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 2:45 PM CDT, 2 hours 5 minutes before
FLZ005-006-112015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR OKALOOSA COUNTY UNTIL 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF DEERLAND...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEERLAND AND CRESTVIEW AIRPORT THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 4:15 PM CDT, 35 minutes before
FLZ003-112215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR NORTHERN SANTA ROSA COUNTY UNTIL 515 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF ALLENTOWN...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING... FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 11, 4:36 PM CDT, 14 minutes before
ALZ053-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 436 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR CLARKE COUNTY UNTIL 500 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS MOVING INTO WESTERN SECTIONS OF CLARKE COUNTY...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...OPINE... WINN...TALLAHATTA SPRINGS...CHILTON AND PEACOCK THROUGH 630 PM CDT. PRIMARY THREATS FROM SOME OF THE STRONGER STORMS WILL BE WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING... FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 11, 4:47 PM CDT, 3 minutes before
ALZ056-059-060-112245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 447 PM CDT FRI JUL 11 2003 ...THUNDERSTORM ADVISORY FOR ESCAMBIA...COVINGTON AND CONECUH COUNTIES UNTIL 545 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF SARDINE TO 6 MILES EAST OF ONYCHA...MOVING NORTHEAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... I65 AND AL 41...BROOKLYN...ANDALUSIA...SANFORD...NYMPH...LOANGO... RIVER FALLS AND HEATH THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:06 PM CDT | Special Marine Warning | MOB | 114 min | |
| Jul 11, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Jul 11, 4:02 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 58 min |
| Jul 11, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.